Alert archive / Utah / High Wind Watches in 2012
High Wind Watch 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Dec 1, 2012, 3:48 PM MST. It took effect at Dec 2, 2012, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2012, 3:48 PM MST (22:48 UTC)
- In effect from
- Dec 2, 2012, 9:00 AM MST
- Expired
- Dec 2, 2012, 4:29 AM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
199 WWUS75 KSLC 012248 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 348 PM MST SAT DEC 1 2012 UTZ005-021200- /O.NEW.KSLC.HW.A.0014.121202T1600Z-121203T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 348 PM MST SAT DEC 1 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * AFFECTED AREA: NORTHWEST UTAH. * WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * TIMING: SOUTH WINDS WILL INCREASE EARLY SUNDAY MORNING AND BECOME STRONG BY LATE MORNING. THE WINDS WILL THEN SHIFT TO NORTHWEST BEHIND A COLD FRONT DURING THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING. * IMPACTS: THE WINDS WILL AFFECT TRAVEL ALONG I-80 ACROSS WESTERN UTAH AS WELL AS HIGHWAY 30 ACROSS FAR NORTHWEST UTAH. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING ON THESE ROADWAYS ON SUNDAY. WIND-SENSITIVE OPERATIONS WILL ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
527 WWUS75 KSLC 021129 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 429 AM MST SUN DEC 2 2012 UTZ005-021900- /O.UPG.KSLC.HW.A.0014.121202T1600Z-121203T0400Z/ /O.NEW.KSLC.HW.W.0019.121202T1700Z-121203T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 429 AM MST SUN DEC 2 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE GREAT SALT LAKE DESERT AND MOUNTAINS OF NORTHWEST UTAH. * WINDS: 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * TIMING: STRONG SOUTH WINDS THIS MORNING WILL BECOME STRONGER LATE THIS MORNING. THESE WINDS WILL REMAIN STRONG UNTIL A COLD FRONT CROSSES THE AREA EARLY THIS EVENING. A BRIEF PERIOD OF STRONG WEST WINDS WILL FOLLOW THE COLD FRONT...WITH WINDS DECREASING LATE THIS EVENING. * IMPACTS: STRONG SOUTHERLY WINDS WILL CREATE HAZARDOUS CROSS WINDS ALONG I-80 THROUGH THE SALT FLATS AND ALONG STATE ROUTE 30 AND I-84 OVER EXTREME NORTHERN UTAH. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING ON THESE ROADWAYS. BOATERS ON THE GREAT SALT LAKE WILL ALSO EXPERIENCE DANGEROUS BOATING CONDITIONS DUE TO THE STRONG WINDS. WIND SENSITIVE OPERATIONS WILL ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION. THE STRONG SOUTH WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON THE GREAT SALT LAKE. THESE WINDS WILL CREATE VERY CHOPPY WATER WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS TODAY. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ003-004-015-016-021900- /O.NEW.KSLC.WI.Y.0039.121202T1700Z-121203T0600Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...LEHI... PROVO...NEPHI...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 429 AM MST SUN DEC 2 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM MST THIS EVENING. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...THE SOUTHERN WASATCH FRONT...AND THE WEST CENTRAL AND SOUTHWEST VALLEYS OF UTAH. * WINDS: SOUTH WINDS OF 10 TO 20 MPH EARLY THIS MORNING WILL INCREASE INTO THE 20 TO 30 MPH RANGE WITH GUSTS NEAR 50 MPH BY THIS AFTERNOON. * TIMING: SOUTH WINDS WILL INCREASE STEADILY THIS MORNING...THEN REMAIN STRONG AND QUITE GUSTY THIS AFTERNOON THROUGH EARLY THIS EVENING. WINDS WILL SHIFT TO THE WEST NORTHWEST BEHIND A COLD FRONT DURING THE EVENING. WINDS WILL REMAIN STRONG BEHIND THE FRONT FOR A BRIEF PERIOD...THEN DECREASE AS PRECIPITATION SETTLES IN BEHIND THE FRONT. * IMPACTS: STRONG SOUTHERLY WINDS WILL CREATE HAZARDOUS CROSS WINDS ALONG ALL MAJOR WEST TO EAST ROADWAYS IN THE ADVISORY AREA. HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHEN TRAVELING ON THESE ROADWAYS TODAY. WIND-SENSITIVE OPERATIONS WILL ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Dec 1, 10:17 AM MST, 5 hours 31 minutes earlier.
Area forecast discussion, Dec 1, 10:17 AM MST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1017 AM MST SAT DEC 1 2012 .SYNOPSIS...THE MOIST WEST SOUTHWEST FLOW ACROSS THE REGION WILL PERSIST THROUGH THE WEEKEND. A WEAK WEATHER SYSTEM WILL GRAZE FAR NORTHERN UTAH TODAY...FOLLOWED BY A SECOND STRONGER AND COLDER SYSTEM ARRIVING SUNDAY NIGHT. && .DISCUSSION...A MILD AND MOIST SOUTHWEST FLOW REMAINS IN PLACE ACROSS THE EASTERN GREAT BASIN THIS MORNING AHEAD OF A MEAN TROUGH OVER THE EASTERN PACIFIC. WEAK RIPPLES EMBEDDED IN THE FLOW WILL CONTINUE TO BRING MOSTLY MID AND CLOUDS TO MUCH OF THE AREA WITH SOME POTENTIAL FOR LIGHT AMOUNTS OF PRECIPITATION OVER FAR NORTHERN UTAH. ANY PRECIPITATION WILL RESULT IN VERY LITTLE SNOW ACCUMULATION...AS SNOW LEVELS AND SNOW DENSITIES WILL REMAIN RATHER HIGH TODAY. THE LAST IN THIS CURRENT SERIES OF SHORTWAVE DISTURBANCES WILL SLIDE ACROSS NORTHERN UTAH TOMORROW EVENING THROUGH TOMORROW NIGHT. THIS WILL BE THE MOST POTENT IN THE WAVE TRAIN...WITH A WELL-DEFINED COLD FRONT PUSHING THROUGH NORTHERN UTAH. SOUTH WINDS WILL INCREASE TOMORROW AHEAD OF THIS SYSTEM AND REMAIN STRONG THROUGH THE PASSAGE OF THE COLD FRONT. HOWEVER...SINCE THE SYSTEM WILL GRADUALLY WEAKEN AS IT MOVES INLAND...WINDS OVER UTAH ARE NOT PROGGED TO BE AS STRONG AS THEY ONCE WERE IN SOME PREVIOUS ITERATIONS OF THE MODELS. VERY STRONG WINDS WILL OCCUR UPSTREAM OF UTAH...BUT THE LATEST MODEL RUNS SUGGEST THAT THEY WILL WEAKEN CONSIDERABLY OVER UTAH. THAT BEING SAID...GUSTY WINDS ARE STILL EXPECTED ACROSS PORTIONS OF NORTHERN UTAH AND THE WESTERN VALLEYS AND WIND HIGHLIGHTS WILL LIKELY BE NECESSARY. PRECIPITATION SHOULD DEVELOP TOMORROW AFTERNOON...ESPECIALLY IN AREAS FAVORED IN SOUTHWEST FLOW. SNOW LEVELS WILL BE HIGH DURING THE DAYTIME HOURS AHEAD OF THE COLD FRONT...WITH 700MB TEMPERATURES 0C OR WARMER SUGGESTING RAIN IN ALL AREAS EXCEPT ALONG THE HIGHEST PEAKS. THE COLD FRONT IS SLATED TO ARRIVE ACROSS NORTHERN UTAH BY EARLY TOMORROW EVENING...THEN PUSH THROUGH RAPIDLY AND REACH CENTRAL UTAH BY 06Z WHERE IT WILL STALL AND WEAKEN. EXPECT A PERIOD OF INTENSE PRECIPITATION ALONG THE FAIRLY STRONG BAROCLINIC ZONE ACROSS NORTHERN UTAH TOMORROW EVENING. HOWEVER...THIS HEAVY PRECIPITATION WILL QUICKLY TAPER TO SHOWERS AFTER MIDNIGHT. SNOW LEVELS ARE EXPECTED TO REMAIN RATHER HIGH AS 700MB TEMPERATURES ONLY REACH AROUND -6 OR -7C BY 06Z. SNOW LEVELS COULD BRIEFLY REACH THE VALLEY FLOORS IF THE PRECIPITATION IS INTENSE ENOUGH...OTHERWISE THE EXPECTATION IS THAT ACCUMULATING SNOWFALL WILL BE CONFINED TO THE MOUNTAINS AND HIGHER VALLEYS. ALTHOUGH MOISTURE FIELDS REMAIN RATHER SIGNIFICANT WITH MODEL PRECIPITABLE WATER OVER 0.6 INCHES...THE SHORT DURATION OF THE STORM AND GENERALLY HIGH SNOW DENSITIES MAY LIMIT SNOW ACCUMULATIONS TO ADVISORY AMOUNTS. LIGHT PRECIPITATION MAY FIRE UP ALONG THE STALLED FRONTAL BOUNDARY ACROSS SOUTHERN UTAH MONDAY. HIGH PRESSURE WILL THEN BUILD BRIEFLY OVER THE AREA ON TUESDAY BEFORE A NEAR ZONAL FLOW PATTERN SETS UP OVER THE AREA FOR THE MIDDLE PART OF THE WEEK. FORECAST WAS UPDATED MAINLY TO REDUCE POPS FOR THE REMAINDER OF THE MORNING...AND TO MAKE ADJUSTMENTS TO SKY AND WINDS FOR TODAY. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGH THE FORECAST PERIOD. SOUTHERLY WINDS ARE EXPECTED THROUGHOUT THE DAY...BECOMING OCCASIONALLY GUSTY THIS AFTERNOON. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG/HOSENFELD FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Dec 1, 6:00 AM MST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MST SAT DEC 1 2012 UTZ001>016-019>021-517-518-WYZ021-021300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 600 AM MST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT SHOWERS WILL PERSIST NEAR THE IDAHO BORDER AS A WEAK WEATHER DISTURBANCE RACES EAST THROUGH EASTERN IDAHO TODAY. UNSEASONABLY MILD TEMPERATURES WILL CONTINUE ACROSS MUCH OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SECOND AND MORE POTENT STORM SYSTEM WILL ARRIVE LATE SUNDAY. STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF THIS SYSTEM ACROSS THE WESTERN VALLEYS DURING THE DAY SUNDAY. AREAS OF HAZARDOUS TRAVEL CONDITIONS WILL EXIST ACROSS MUCH OF WESTERN UTAH DUE TO THE STRONG WINDS. WIDESPREAD PRECIPITATION WILL ARRIVE WITH THE COLD FRONT FOR LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. RAIN SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL FORM ALONG THE COLD FRONT ACROSS NORTHWEST UTAH. SNOW LEVELS BEHIND THE FRONT WILL LOWER TO AROUND 6000 FEET... WITH WIDESPREAD ACCUMULATING SNOWFALL ACROSS THE NORTHERN MOUNTAINS AND HIGHER NORTHERN VALLEYS SUNDAY NIGHT. RAIN COULD BRIEFLY CHANGE OVER TO SNOW IN SOME LOWER NORTHERN VALLEYS BUT WITH LITTLE IF ANY ACCUMULATION. A MODEST WARMING TREND BEGINNING EARLY IN THE UPCOMING WEEK WILL LEAD TO ABOVE NORMAL TEMPERATURES ACROSS THE REGION TUESDAY AND WEDNESDAY. A COLD FRONT WILL PRESS SOUTH ACROSS MUCH OF UTAH WEDNESDAY NIGHT THROUGH THURSDAY. THIS FRONT WILL BRING SOME PRECIPITATION TO NORTHERN AND CENTRAL UTAH...ALONG WITH MUCH COOLER TEMPERATURES FOR THE END OF THE WEEK. ANOTHER STORM SYSTEM COULD IMPACT THE NORTHERN OUTLOOK AREA DURING THE MIDDLE AND LATTER PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:49 PM MST | Winter Weather Advisory | SLC | 36 hr |
Nearby
High Wind Watches in Utah, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.